MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM- CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM- CONTROLLER AC ADAPTER; VENTRICULAR (ASSISST) BYPASS
Model Number 1425US
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/01/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product event summary: it was reported that both controller ac (cac) adapters would not stay connected to the controller.Two controller ac adapters ((b)(4)) were not returned for evaluation.Review of the devices' manufacturing records confirmed that the associated devices met all requirements for release.Applicable risk documentation and experience with events of similar circumstances were considered.A possible root cause of the reported event can be attributed to, but not limited to, connector damage and/or connector wiring failure.The reported event could not be confirmed since the units in question were not available for analysis.This event was assessed and is being reported as part of a retrospective review of events, which was in response to an update to the mdr decision criteria.This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Other devices involved in this event: heartware ventricular assist system ¿ controller ac adapter; controller ac adapter/(b)(4)/ model #:1425us / expiration date: unk, udi #:(b)(4), mfg date: unk, (b)(4).If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that two controller ac adapters would not stay connected to the controller.The controller ac adapters were exchanged.No patient complications have been reported as a result of this event.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM- CONTROLLER AC ADAPTER
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key7080678
Report Number3007042319-2017-04489
Device Sequence Number11077735
Product Code DSQ
UDI-Device Identifier00888707000093
UDI-Public00888707000093
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1425US
Device Catalogue Number1425US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2017
Initial Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1